Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 70, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 12:50 PM CDT for Chippewa County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 12:50 PM CDT (17:50 UTC)
- Expired
- Jun 24, 2006, 1:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:15 PM CDT | HAIL 0.75 | Cadott, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 241750 SVRMPX WIC017-241830- /O.NEW.KMPX.SV.W.0070.060624T1750Z-060624T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1250 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 130 PM CDT * AT 1248 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR CADOTT...OR ABOUT 9 MILES EAST OF CHIPPEWA FALLS...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BOYD... STANLEY... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4521 9122 4490 9130 4486 9093 4523 9092 $$ MTF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, Jun 24, 3:30 AM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT SAT JUN 24 2006 DISCUSSION...TODAY THROUGH MONDAY NIGHT FORECAST CHALLENGE IN THE NEAR TERM RIDES WITH TIMING OF SHORT WAVES OUT AHEAD OF MAIN WAVE WHICH IS FORECAST TO DIG TROUGH SOUTHEAST OVER THE GREAT LAKES REGION. WIDELY SCATTERED CONVECTION REMAINS ACROSS MAINLY OVER CENTRAL MINNESOTA THIS MORNING. THIS ACTIVITY REMAINS CLOSE TO WEAK SURFACE BOUNDARY OVER NORTHWEST MN...AND AHEAD OF WEAK SHORT WAVE MOVING THROUGH EASTERN DAKOTAS. WILL CONTINUE TO MENTION SCATTERED TRW- FOR THE MORNING ACROSS NORTHEAST CWA. OTHERWISE...APPEARS NEXT WAVE MOVING INTO THE CWA DURING THE AFTERNOON...WHICH WATER VAPOR IMAGERY SHOWS MOVING INTO WESTERN NORTH DAKOTA. COUPLE OF WEAK BOUNDARIES SHOULD SAG INTO CENTRAL AND SOUTHEAST MN BY LATE AFTERNOON. THIS COMBINED WITH SHORT WAVE AND ATTENDANT LEFT EXIT REGION OF 250 MB JET MAX NOSING INTO SOUTHWEST MN SHOULD COME TOGETHER TO INITIATE CONVECTION OVER MAINLY EASTERN CWA LATE AFTERNOON AND EVENING. SEVERE PARAMETERS INDICATE ENOUGH SHEAR AVAILABLE LATE AFTERNOON/EARLY EVENING OVER FAR EAST/SOUTHEAST CWA...MAINLY EAST AND SOUTH OF TWIN CITIES METRO. GFS MOS GUIDANCE TEMPS NOT BAD OVERALL. CONVECTIVE ACTIVITY PROGGED TO CONTINUE INTO COMING NIGHT AND INTO SUNDAY MORNING...AS UPPER LOW DIGS SOUTHEAST OVER THE WESTERN GRETA LAKES. STILL LIKE THE 00Z GFS TIMING OF SYSTEM MOVING THROUGH THE AREA. THIS SHOULD KEEP WESTERN CWA DRY FOR SUNDAY WITH A SMALL CHANCE OF SHOWERS INTO THE EAST...MAINLY IN THE MORNING. DRIER AIR WORKS INTO THE REGION FOR SUNDAY NIGHT AND MONDAY. 00Z GFS AND ENSEMBLE MEAN CONTINUES TREND OF NEXT COLD FRONT MOVING CWA MONDAY NIGHT. WILL MENTION LOW POPS OUT AHEAD OF SYSTEM FOR POSSIBLE WAA ACCAS/SHRA MONDAY AFTERNOON...THEN CHANCE POPS MOVING ACROSS CWA MONDAY NIGHT. .LONGER TERM...TUESDAY THROUGH SATURDAY BOTH THE 24/00Z ECMWF AND THE 24/00Z GFS BRING AN IMPRESSIVE 500 MB SHORT WAVE SOUTHEASTWARD INTO OUR AREA FOR QUITE LATE MONDAY NIGHT INTO WEDNESDAY. ASSOCIATED COLD MID LEVEL TEMPERATURES AND JUNE INSOLATION SHOULD COMBINE TO PRODUCE AN UNSTABLE AIRMASS. ALREADY HAVE PRECIPITATION MENTIONED FOR THIS PERIOD...DAY SHIFT CAN EVALUATE NEED TO RAISE POPS BASED ON HPC GUIDANCE. AFTER WEDNESDAY THE ECMWF AND GFS DEPART MARKEDLY. BOTH FEATURE A DRY PATTERN...BUT THE OPERATIONAL GFS DIGS A VERY STG 500 MB LOW SOUTHWARD ACROSS THE WESTERN GREAT LAKES. THIS...IF TRUE...WOULD USHER IN QUITE COOL AIR. IN CONTRAST...THE ECMWF FEATURES A MUCH LESS MERIDIONAL FLOW PATTERN. INTERESTINGLY...THE GFS MOS GIVES US JUST SLIGHTLY BELOW NORMAL TEMPERATURES...SUGGESTING THAT THE OPERATIONAL GFS MAY HAVE TOO MUCH AMPLITUDE. WE HAVE ACCEPTED THE GFS MOS AS A REASONABLE FIRST FORECAST FOR THE UPCOMING NEW DAY 7...SATURDAY...JULY 1ST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RJN
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 AM CDT SAT JUN 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 829 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:07 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 23 min |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.